MAUDE Adverse Event Report: COVIDIEN 3010188-020 QC RTS 1/P 10/B 50; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN 3010188-020 QC RTS 1/P 10/B 50; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number PM20003
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reports that one of their customers reported that an electrode was found to be experiencing adhesive/gel damage when the pad was peeled.
 
Additional Manufacturer Narrative
The device history records (dhr) were reviewed for both the finished good and the sub-assemblies manufactured at the plant, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The customer provided a picture of the issue where a small portion of the gel delaminated from the silver area of the gel body.An additional picture of the lot number label on the pouch indicated that the gel body used would have come from lot 934354.Samples were received from the customer in the form of 9 unopened/sealed pouches.A visual inspection of the pouches did not show any damage to the pouch or the seal.Additionally, a visual inspection of the product prior to testing did not show any signs of damage or anything that may have indicated an issue with the product.A traceability number on the back of the pouches indicated that the returned samples would have been made from gel bodies from lot 934354.Physical testing was performed on the samples using the single direction peel test.This is a test that uses an instron to peel the gel body from the liner and to inspect for gel delamination.This test resulted in delamination on the samples returned, with over 50 percent of the gel delaminating from the silver portion of the gel body.The test results from the nine returned samples showed delamination where the gel had a tighter bond to the liner than the silver and carbon vinyl that it is designed to be tightly bonded to.It is important to note that gel delamination is addressed in all risk documentation associated with defibrillation electrodes.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.Indications from the returned samples indicate a localized problem during the gel body manufacturing process.However, because it was in the returned samples but not in the retains from the same lot it was not possible to verify with certainty.No corrective or preventative actions will be taken at this time.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
3010188-020 QC RTS 1/P 10/B 50
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
Manufacturer (Section G)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key11913339
Report Number1219103-2021-00323
Device Sequence Number17253238
Product Code DRO
UDI-Device Identifier00721902195037
UDI-Public00721902195037
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPM20003
Device Catalogue NumberPM20003
Device Lot Number004827
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown